Jon Jones and his management have denied that the fighter knowingly used performance enhancing drugs, but according to Chuck Liddell, the muscle mass “Bones” put on could tell a different story.
Ever since it was announced that Jones has been hit with another potential doping violation, his representatives have argued that a contaminated product is behind the USADA flag. The argument being that Jones passed several other tests leading up to UFC 214. Jones, meanwhile, has outright denied that he ever took steroids.
“He’s his own worst enemy,” Liddell said. “And he was such a great fighter, I don’t know why he decided — it seemed like he decided in his offseason that one time to start using steroids. And obviously he’s got his time in court, I guess, still. I don’t know. But it seems real obvious with his increase in size and stuff. But I don’t know that he needed that, and it just seemed like he got maybe around the wrong people, got around the wrong ideas, and decided he wanted to (use PEDs), and now he’s gotten caught. It’s sad.”
“It looked like there was a huge change in a short period of time, that one break he took,” Liddell added. “It seemed like he grew a lot over that time. So, I don’t know. I seem to think that’s when it started, but I don’t know…”
The former light-heavyweight champ was probably referring to the muscle Jones has put on, since his hit-and-run incident in 2015. Before Jones returned to the cage in April, 2016, he often posted images and comments about how much weight lifting he was doing. Then, prior to UFC 200, Jones was informed of a USADA flag for two banned substances — clomiphene and letrozole, but his team demonstrated a contaminated product was behind the positive test. The fighter was still handed a one year suspension, however, as it was determined “Bones” had acted recklessly.
Now it remains to be seen if Jones and his camp can prove this positive test for the anabolic steroid Turinabol, is also due to a contaminated supplement. The former champ could be suspended for up to four years.